Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


When do side effects first appear?
Aug 29, 2003

My son has been on meds for 1 month now. He has tolerated them extrememly well. However, in the past few days he is telling me that his appetite is less and that he has a sinus infection (dr. prescribed antibioitics) ~ can the side effects of these drugs take time to develop or should he have had side effects from the beginning? Could this just be from his cold/sinus infection.

Response from Dr. Young

Side effects of medications are divided into short-term (or immediate) and long-term ones. Most of the short-term side effects are usually evident within the first days of treatment-- these include things like nausea, headache, diarrhea.

The fact that your son had few or none of these in his first month of treatment and the fact that he now has a new infection (sinusitis) with antibiotic treatment suggests strongly to me that his current loss of appetite is due to the sinusitis rather than an HIV medication-related issue. BY



Previous
life expentency
Next
Starting treatment is 3tc/efavirenz/tonofovir a good bet?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement